Alert archive / South Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Wilmington, NC

April 4, 2012Dillon County, South Carolina

NWS Wilmington, NC issued this special weather statement at Apr 4, 2012, 12:45 AM EDT for Dillon County, South Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2012, 12:45 AM EDT (04:45 UTC)
Expired
Apr 4, 2012, 1:45 AM EDT
In force
60 min
Issued by
NWS Wilmington, NC

County Dillon County, SC

The radar

The Wilmington radar (KLTX), 103 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 4.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 968 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
968 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WWUS82 KILM 040445
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1245 AM EDT WED APR 4 2012

SCZ024-040545-
DILLON-
1245 AM EDT WED APR 4 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS DILLON COUNTY THROUGH 145 AM
EDT...

AT 1244 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 10
MILES NORTHWEST OF BINGHAM...OR ABOUT 6 MILES SOUTH OF 
BENNETTSVILLE...MOVING EAST AT 30 MPH. THE STORMS CONTINUE TO SLOWLY 
WEAKEN AS THEY MOVE EAST.

SOME LOCATIONS IMPACTED INCLUDE DILLON...BINGHAM...FLOYDALE...
HAMER...LATTA...LITTLE ROCK...MINTURN...OAK GROVE AND SOUTH OF THE
BORDER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3460 7942 3443 7923 3428 7929 3428 7934
      3430 7937 3429 7947 3426 7951 3424 7955
      3431 7962 3446 7955 3462 7945
TIME...MOT...LOC 0444Z 287DEG 25KT 3453 7963

$$

15

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Apr 3, 10:45 PM EDT, 2 hours earlier.

Area forecast discussion, Apr 3, 10:45 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1045 PM EDT TUE APR 3 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTH THROUGH THE CAROLINAS WEDNESDAY NIGHT
AND EARLY THURSDAY FOLLOWED BY A REINFORCING SHOT OF COLD AIR FRIDAY
NIGHT INTO SATURDAY AS STRONG HIGH PRESSURE BUILDS DOWN ACROSS THE
CAROLINAS. HIGH PRESSURE WILL WEAKEN AS IT MOVES OFFSHORE ON MONDAY
AS YET ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1045 PM...HRRR MODEL OUTPUT INDICATES THE CLUSTER OF
CONVECTION ACROSS THE CENTRAL PORTIONS OF THE CAROLINAS IS PROGGED
TO MAKE SLOW EASTWARD PROGRESS...POSSIBLY REACHING THE WESTERN EDGE
OF THE ILM CWA AT OR UP TO A FEW HRS AFTER MIDNIGHT. BY THAT
TIME...INSTABILITY WILL BE LACKING ESPECIALLY HAVING TRACKED INTO AN
ATM ALREADY NONCONDUCIVE FOR TSRA ACTIVITY TO START WITH. WEAK MID
LEVEL VORTICIES OVER THE WEST/CENTRAL CAROLINAS ARE AIDING THE
FORCING NEEDED TO SUSTAIN THIS CONVECTION AS IT APPROACHES THE ILM
CWA FROM THE WEST DURING THE OVERNIGHT. AS INDICATED B4...HRRR SFC
BASED CAPE BASICALLY NON-EXISTENT ACROSS THE ILM CWA BY THE TIME
THIS ACTIVITY REACHES THE OUTSKIRTS OF THE ILM CWA. WITH THIS
SAID...WILL CONTINUE CURRENT TREND WITH ONLY LOW CHANCE POPS
OVERNIGHT...MAINLY ALONG THE WEST THROUGH NORTHWEST OUTLINE OF THE
ILM CWA. DUE TO LATEST SAT IMAGERY TRENDS AND SFC OBS...CURRENT
FORECAST OF SKY CONDITIONS LOOKS AOK WITH NO CHANGES NEEDED.
FOR MIN TEMP FORECAST AND OVERNIGHT DEWPOINTS...SOME TWEAKING
UPWARDS NEEDED BY 1 TO AS MUCH AS 3 DEGREES BASED ON LATEST SFC  OBS
AND LAPS/MSAS ANALYSIS TRENDS...AND WITH SOME AID FROM THE LATEST
RUNS OF THE HRRR AND RUC.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...VERY LOW AMPLITUDE TROUGHINESS/WNW FLOW MOVES
OVER THE REGION ON WEDNESDAY IN THE MID LEVELS WHILE LOW LEVELS
CONTINUE TO ADVECT WARMTH AND MOISTURE. A FEW WEAK EMBEDDED MID
LEVEL SHORTWAVES WILL PROVIDE SOME ASCENT THOUGH THE MAIN ENERGY
WILL STREAK ACROSS THE NORTHERN FL PENINSULA. LOW END CHANCE/SCT
COVERAGE APPEARS WARRANTED. LOW 80S EXPECTED FOR A HIGH TEMP FOR ALL
BUT COASTAL LOCALS WHERE JUST ENOUGH ONSHORE COMPONENT EXPECTED TO
TEMPER VALUES...MOST PRONOUNCED ALONG BRUNSWICK CTY. BACKDOOR COLD
FRONT ENTERS FROM THE NORTH BY ABOUT 06Z WED NIGHT. THIS SHOULD LEAD
TO A BRIEF PUSH OF COOLER AND DRIER AIR WHERE PRECIP MAY TAKE A
BREAK LATE WEDNESDAY NIGHT. THIS UNDERCUTTING AIRMASS WILL THEN
START BEING OVERRUN BY A RENEWED SENSE OF WARM AND MOIST ADVECTION
AS THE SOUTHERN BRANCH CUTOFF OPENS UP AND HEADS EAST. THURSDAY WILL
BECOME INCREASINGLY UNSETTLED WITH RAIN CHANCES AND MORESO AMOUNTS
HIGHLY HINGING UPON SOME MODEL DISCREPANCIES. THE HIGH GFS AMOUNTS
APPEAR ON THE HIGH SIDE AND THE FCST FOLLOWS THE DRIER WRF MORE
CLOSELY. HIGH RAIN CHANCES ROUND OUT THE PERIOD AS THE UPPER LOW
TRANSFERS ENERGY TO LOW PRESSURE DEVELOPING OFF THE COAST.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 PM TUESDAY...BEST CHANCE FOR RAIN IN THE PERIOD WILL BE AT
THE START OF THE PERIOD AS A SOUTHERN STREAM 5H CUTOFF MOVES ACROSS
THE AREA. SURFACE AND UPPER LOW WILL EXIT OFF THE COAST DURING FRI
BRINGING AN END TO PRECIP LATE IN THE DAY. WELL BELOW CLIMO TEMPS
FRI/FRI NIGHT WITH AREA UNDER THE 5H TROUGH/LOW. TEMPS START
TRENDING TO NORMAL SAT AS DEEPER NORTHWEST FLOW DEVELOPS AND THINGS
DRY OUT. REMAINDER OF THE PERIOD WILL BE DRY WITH 2 COLD FRONT
CROSSING THE AREA LATE IN THE PERIOD. FIRST COLD FRONT PASSES DRY ON
MON BUT IS FOLLOWED BY LIMITED COLD ADVECTION AS WINDS QUICKLY
BECOME SOUTHERLY AHEAD OF NEXT...MUCH STRONGER COLD FRONT...CROSSING
THE AREA TUE.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 00Z...OLD FRONTAL BOUNDARY SOUTH OF THE REGION IS DIFFUSE AND
PRETTY MUCH WASHED OUT. THE MOISTURE SOUTH OF THE FRONT WILL WAVE
NORTH INTO THE REGION BY TOMORROW MORNING. LOW CONFIDENCE ON SOME
IFR STRATUS AT THE SOUTHERN TERMINALS...BUT KEPT IT IN THERE FOR
SEVERAL HOURS AFTER 07Z. WEDNESDAY...INCREASING PRECIPITABLE WATER
AND CAPES WILL PRODUCED SCATTERED CONVECTION WITH GOOD AFTERNOON
HEATING. LOOK FOR THE RESULTANT BOUNDARY TO KICK OFF A FEW...WITH
MORE SCATTERED CONVECTION INLAND. WINDS WEDNESDAY WILL BE
SOUTHWESTERLY ALL DAY...GUSTY BY MID TO LATE MORNING.

EXTENDED OUTLOOK...A GOOD CHANCE OF SHOWERS/EMBEDDED THUNDERSTORMS
WITH WIDESPREAD IFR FRIDAY. VFR SATURDAY AND SUNDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1045 PM TUESDAY...CONTINUED MINOR ADJUSTMENTS TO WINDS
OVERNIGHT...MAINLY CONTINUED DUE TO THE SLOW VEERING OF WIND
DIRECTIONS FROM THE S TO SW AS A DIFFUSE WARM FRONT LIFTS ACROSS...
AND NORTH OF THE ILM WATERS DURING THE OVERNIGHT. SPEEDS IN GENERAL
TO REMAIN 10 TO OCCASIONALLY 15 KT. SIGNIFICANT SEAS WILL RUN 2 TO 3
FT THROUGHOUT. A 1 TO 2 FT EASTERLY GROUND SWELL AT 9-11 SECOND
PERIODS WILL DOMINATE SIGNIFICANT SEAS...WITH A 1-2 FOOT 3 TO 5
SECOND PERIOD WIND DRIVEN CHOP ADDING A FOOT OR 2 TO THE OVERALL
SIG. SEAS. COULD POSSIBLY SEE A FEW 4 FOOTERS ACROSS THE SHALLOW
SHOALS OFF CAPE FEAR BUT CONTINUED NOT ENOUGH OF AN OCCURRENCE TO
PLACE IN THE CWF.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...PREFRONTAL FLOW REGIME CRANKS UP AS WEDNESDAY
PROGRESSES AND THE GRADIENT BECOMES PINCHED BETWEEN WEST ATLANTIC
HIGH AND THE APPROACHING BOUNDARY. WEDNESDAY NIGHT THIS MODERATELY
STRONG WIND FIELD WILL START VEERING WITH THE APPROACH OF THE
BOUNDARY. BEING A BACKDOOR COLD FRONT RATHER THAN A MORE CLASSICAL
BOUNDARY COMING IN FROM THE NORTHWEST THIS FRONT WILL MAKE FAIRLY
SLOW PROGRESS SOUTHWARD EARLY THURSDAY. THIS MEANS THAT THE NORTHERN
AND SOUTHERN ZONES WILL SPEND SEVERAL HOURS SPLIT BETWEEN THE NE AND
THE SW WINDS ON EITHER SIDE OF THE BOUNDARY. FURTHER COMPLICATING
MATTERS IS THAT THERE IS UNCERTAINTY REGARDING THE TRACK AND
STRENGTH OF A LOW EXPECTED TO MOVE WEST TO EAST ACROSS THE REGION.
TOUGH TO SAY WHETHER OR NOT SEAS BUILD INTO ADVISORY REALM AT ANY
TIME DURING THE PERIOD BUT AN EXTENDED STRETCH OF SCEC HEADLINES
APPEARS LIKELY.

LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 3 PM TUESDAY...STRONG NORTHEAST FLOW OVER THE WATERS FRI/FRI
NIGHT WITH GRADIENT PINCHED BETWEEN EXITING SURFACE LOW AND HIGH
BUILDING DOWN THE COAST. HEADLINES WILL LIKELY BE REQUIRED FRI FOR
ALL WATERS. GRADIENT STARTS TO RELAX SAT BUT HEADLINES WILL LIKELY
CARRY OVER INTO THE EVENING BEFORE SEAS DROP BELOW SCA THRESHOLDS.
SURFACE RIDGE AXIS REMAINS WEST OF THE WATERS EARLY SUN...WITH
NORTHEAST FLOW CONTINUING OVER THE WATERS. HOWEVER...SPEEDS WILL BE
MUCH LESS THAN FRI/SAT...10 TO 15 KT INSTEAD OF 20 TO 25 KT.
APPROACHING COLD FRONT LATE IN THE PERIOD WILL RESULT IN WINDS
BECOMING SOUTHERLY SUN AFTERNOON...THOUGH GRADIENT REMAINS WEAK.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...HOEHLER
SHORT TERM...BACON
LONG TERM...LEBO
AVIATION...LOEWENTHAL
Hazardous weather outlook, Apr 3, 10:47 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1047 PM EDT TUE APR 3 2012

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-050300-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
1047 PM EDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-050300-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
1047 PM EDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-050300-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1047 PM EDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE EARLY FRIDAY THROUGH
EARLY SUNDAY. THIS IN RESPONSE TO AN AREA OF LOW PRESSURE FORECAST
TO INTENSIFY OFF THE CAROLINA COASTS FRIDAY AS IT SLOWLY PULLS
AWAY TO THE NE. IN ITS WAKE...STRONG HIGH PRESSURE WILL RIDGE
SOUTH FROM THE GREAT LAKES DURING THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DOUGH

In the hours before

Special weather statement, Apr 3, 11:26 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1126 PM EDT TUE APR 3 2012

SCZ023-040430-
DARLINGTON-
1126 PM EDT TUE APR 3 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS DARLINGTON COUNTY THROUGH
1230 AM EDT...

AT 1124 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
WEST OF CLYDE...OR ABOUT 12 MILES WEST OF HARTSVILLE...MOVING EAST AT
25 MPH. ALTHOUGH THE THUNDERSTORMS ARE WEAKENING...A FEW GUSTY WINDS
AND ISOLATED SMALL HAIL IS POSSIBLE ESPECIALLY ACROSS WESTERN AREAS
OF DARLINGTON COUNTY.

SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...HARTSVILLE...AUBURN...
CLYDE...DOVESVILLE...FLOYD...KELLYTOWN...LAMAR...LYDIA...
MECHANICSVILLE...MONT CLARE AND NORTH HARTSVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3450 8005 3450 7981 3449 7979 3450 7976
      3447 7973 3447 7974 3444 7975 3440 7970
      3425 7975 3426 7980 3409 8008 3415 8016
      3420 8012 3423 8012 3432 8018 3436 8018
      3432 8024 3437 8029
TIME...MOT...LOC 0324Z 271DEG 39KT 3440 8027

15
Special weather statement, Apr 4, 12:08 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1208 AM EDT WED APR 4 2012

SCZ017-040515-
MARLBORO-
1208 AM EDT WED APR 4 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS MARLBORO COUNTY THROUGH 115
AM EDT...

AT 1208 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WALLACE...OR ABOUT OVER CHERAW...MOVING EAST AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...BROWNSVILLE...
CHAVISTOWN...CLIO...DUNBAR...MCCOLL...WALLACE...BLENHEIM AND TATUM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3481 7967 3463 7946 3431 7962 3446 7975
      3447 7973 3449 7972 3452 7976 3450 7977
      3450 7978 3456 7983 3460 7981 3462 7978
      3465 7982 3468 7986 3473 7989 3481 7985
TIME...MOT...LOC 0408Z 292DEG 36KT 3472 7977

15
Special weather statement, Apr 4, 12:34 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1234 AM EDT WED APR 4 2012

SCZ023-032-033-040530-
DARLINGTON-FLORENCE-MARION-
1234 AM EDT WED APR 4 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARION AND
DARLINGTON COUNTIES THROUGH 130 AM EDT...

AT 1233 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FLOYD...OR ABOUT OVER DARLINGTON...MOVING EAST AT 30 MPH. PEA TO
DIME SIZE HAIL HAS BEEN REPORTED WITH THESE STORMS AS WELL AS GUSTS
TO 40 MPH. THE STORMS SHOULD CONTINUE TO SLOWLY WEAKEN AS THEY MOVE
EAST.

SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...FLORENCE...AUBURN...BLUE
BRICK...CARTERSVILLE...CLAUSSEN...DOVESVILLE...EFFINGHAM...
EVERGREEN...FLOYD...FRIENDFIELD AND HYMAN.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3442 8002 3449 7995 3449 7988 3452 7986
      3436 7969 3430 7965 3430 7962 3425 7956
      3425 7953 3422 7945 3384 7961 3409 8007
TIME...MOT...LOC 0433Z 266DEG 12KT 3433 7990

15
Special weather statement, Apr 4, 12:45 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1245 AM EDT WED APR 4 2012

SCZ024-040545-
DILLON-
1245 AM EDT WED APR 4 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS DILLON COUNTY THROUGH 145 AM
EDT...

AT 1244 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 10
MILES NORTHWEST OF BINGHAM...OR ABOUT 6 MILES SOUTH OF
BENNETTSVILLE...MOVING EAST AT 30 MPH. THE STORMS CONTINUE TO SLOWLY
WEAKEN AS THEY MOVE EAST.

SOME LOCATIONS IMPACTED INCLUDE DILLON...BINGHAM...FLOYDALE...
HAMER...LATTA...LITTLE ROCK...MINTURN...OAK GROVE AND SOUTH OF THE
BORDER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3460 7942 3443 7923 3428 7929 3428 7934
      3430 7937 3429 7947 3426 7951 3424 7955
      3431 7962 3446 7955 3462 7945
TIME...MOT...LOC 0444Z 287DEG 25KT 3453 7963

15

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 11:26 PM EDTSpecial Weather StatementILMDarlington64 min
Apr 4, 12:08 AM EDTSpecial Weather StatementILMMarlboro67 min
Apr 4, 12:34 AM EDTSpecial Weather StatementILMDarlington, Florence56 min
Apr 4, 3:36 AM EDTSpecial Weather StatementILMNew Hanover54 min

Nearby

Special Weather Statements in South Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.